All Issues

Volume 27, 2022

Volume 26, 2021

Volume 25, 2020

Volume 24, 2019

Volume 23, 2018

Volume 22, 2017

Volume 21, 2016

Volume 20, 2015

Volume 19, 2014

Volume 18, 2013

Volume 17, 2012

Volume 16, 2011

Volume 15, 2011

Volume 14, 2010

Volume 13, 2010

Volume 12, 2009

Volume 11, 2009

Volume 10, 2008

Volume 9, 2008

Volume 8, 2007

Volume 7, 2007

Volume 6, 2006

Volume 5, 2005

Volume 4, 2004

Volume 3, 2003

Volume 2, 2002

Volume 1, 2001

Discrete and Continuous Dynamical Systems - B

July 2010 , Volume 14 , Issue 1

Select all articles


Dispersive behavior in galactic dynamics
Simone Calogero, Juan Calvo, Óscar Sánchez and Juan Soler
2010, 14(1): 1-16 doi: 10.3934/dcdsb.2010.14.1 +[Abstract](2761) +[PDF](231.7KB)
The purpose of this paper is to study the relations between different concepts of dispersive solution for the Vlasov-Poisson system in the gravitational case. Moreover we give necessary conditions for the existence of partially and totally dispersive solutions and a sufficient condition for the occurence of statistical dispersion. These conditions take the form of inequalities involving the energy, the mass and the momentum of the solution. Examples of dispersive and non-dispersive solutions-steady states, periodic solutions and virialized solutions-are also considered.
Community resilience in collaborative learning
Nicolás M. Crisosto, Christopher M. Kribs-Zaleta, Carlos Castillo-Chávez and Stephen Wirkus
2010, 14(1): 17-40 doi: 10.3934/dcdsb.2010.14.17 +[Abstract](3993) +[PDF](430.7KB)
This paper introduces a simplified dynamical systems framework for the study of the mechanisms behind the growth of cooperative learning in large communities. We begin from the simplifying assumption that individual-based learning focuses on increasing the individual's "fitness" while collaborative learning may result in the increase of the group's fitness. It is not the objective of this paper to decide which form of learning is more effective but rather to identify what types of social communities of learners can be constructed via collaborative learning. The potential value of our simplified framework is inspired by the tension observed between the theories of intellectual development (individual to collective or vice versa) identified with the views of Piaget and Vygotsky. Here they are mediated by concepts and ideas from the fields of epidemiology and evolutionary biology. The community is generated from sequences of successful "contacts'' between various types of individuals, which generate multiple nonlinearities in the corresponding differential equations that form the model. A bifurcation analysis of the model provides an explanation for the impact of individual learning on community intellectual development, and for the resilience of communities constructed via multilevel epidemiological contact processes, which can survive even under conditions that would not allow them to arise. This simple cooperative framework thus addresses the generalized belief that sharp community thresholds characterize separate learning cultures. Finally, we provide an example of an application of the model. The example is autobiographical as we are members of the population in this "experiment".
A collocation method for the numerical Fourier analysis of quasi-periodic functions. I: Numerical tests and examples
Gerard Gómez, Josep–Maria Mondelo and Carles Simó
2010, 14(1): 41-74 doi: 10.3934/dcdsb.2010.14.41 +[Abstract](4043) +[PDF](3771.9KB)
The purpose of this paper is to develop a numerical procedure for the determination of frequencies and amplitudes of a quasi--periodic function, starting from equally-spaced samples of it on a finite time interval. It is based on a collocation method in frequency domain. Strategies for the choice of the collocation harmonics are discussed, in order to ensure good conditioning of the resulting system of equations. The accuracy and robustness of the procedure is checked with several examples. The paper is ended with two applications of its use as a dynamical indicator. The theoretical support for the method presented here is given in a companion paper [21].
A collocation method for the numerical Fourier analysis of quasi-periodic functions. II: Analytical error estimates
Gerard Gómez, Josep–Maria Mondelo and Carles Simó
2010, 14(1): 75-109 doi: 10.3934/dcdsb.2010.14.75 +[Abstract](3225) +[PDF](566.9KB)
In a previous paper [6], a numerical procedure for the Fourier analysis of quasi-periodic functions was developed, allowing for an accurate determination of frequencies and amplitudes from equally-spaced samples of the input function on a finite time interval. This paper is devoted to a complete error analysis of that procedure, from which computable bounds are deduced. These bounds are verified and further discussed in examples.
Traveling plane wave solutions of delayed lattice differential systems in competitive Lotka-Volterra type
Cheng-Hsiung Hsu and Ting-Hui Yang
2010, 14(1): 111-128 doi: 10.3934/dcdsb.2010.14.111 +[Abstract](3038) +[PDF](248.0KB)
In this work we consider the existence of traveling plane wave solutions of systems of delayed lattice differential equations in competitive Lotka-Volterra type. Employing iterative method coupled with the explicit construction of upper and lower solutions in the theory of weak quasi-monotone dynamical systems, we obtain a speed, c *, and show the existence of traveling plane wave solutions connecting two different equilibria when the wave speeds are large than c *.
Bifurcation of a limit cycle in the ac-driven complex Ginzburg-Landau equation
Qiongwei Huang and Jiashi Tang
2010, 14(1): 129-141 doi: 10.3934/dcdsb.2010.14.129 +[Abstract](3236) +[PDF](196.7KB)
Stability and dynamic bifurcation in the ac-driven complex Ginzburg-Landau (GL) equation with periodic boundary conditions and even constraint are investigated using central manifold reduction procedure and attractor bifurcation theory. The results show that the bifurcation into an attractor near a small-amplitude limit cycle takes place on a two dimensional central manifold, as bifurcation parameter crosses a critical value. Furthermore, the component of the bifurcated attractor is analytically described for the non-autonomous system.
Iterative building of Barabanov norms and computation of the joint spectral radius for matrix sets
Victor Kozyakin
2010, 14(1): 143-158 doi: 10.3934/dcdsb.2010.14.143 +[Abstract](3056) +[PDF](321.0KB)
The problem of construction of Barabanov norms for analysis of properties of the joint (generalized) spectral radius of matrix sets has been discussed in a number of publications. In [18, 21] the method of Barabanov norms was the key instrument in disproving the Lagarias-Wang Finiteness Conjecture. The related constructions were essentially based on the study of the geometrical properties of the unit balls of some specific Barabanov norms. In this context the situation when one fails to find among current publications any detailed analysis of the geometrical properties of the unit balls of Barabanov norms looks a bit paradoxical. Partially this is explained by the fact that Barabanov norms are defined nonconstructively, by an implicit procedure. So, even in simplest cases it is very difficult to visualize the shape of their unit balls. The present work may be treated as the first step to make up this deficiency. In the paper an iteration procedure is considered that allows to build numerically Barabanov norms for the irreducible matrix sets and simultaneously to compute the joint spectral radius of these sets.
Bifurcations of a discrete prey-predator model with Holling type II functional response
Shuping Li and Weinian Zhang
2010, 14(1): 159-176 doi: 10.3934/dcdsb.2010.14.159 +[Abstract](3590) +[PDF](343.6KB)
Recently a discrete-time prey-predator model with Holling type II was discussed for its bifurcations so as to show its complicated dynamical properties. Simulation illustrated the occurrence of invariant cycles. In this paper we first clarify the parametric conditions of non-hyperbolicity, correcting a known result. Then we apply the center manifold reduction and the method of normal forms to completely discuss bifurcations of codimension 1. We give bifurcation curves analytically for transcritical bifurcation, flip bifurcation and Neimark-Sacker bifurcation separately, showing bifurcation phenomena not indicated in the previous work for the system.
The exponential behavior of the stochastic primitive equations in two dimensional space with multiplicative noise
T. Tachim Medjo
2010, 14(1): 177-197 doi: 10.3934/dcdsb.2010.14.177 +[Abstract](2843) +[PDF](248.4KB)
In this article, we study the stability of weak solutions to the stochastic two dimensional (2D) primitive equations (PEs) with multiplicative noise. In particular, we prove that under some conditions on the forcing terms, the weak solutions converge exponentially in the mean square and almost surely exponentially to the stationary solutions.
Global weak solutions to the 1-D fractional Landau-Lifshitz equation
Xueke Pu, Boling Guo and Jingjun Zhang
2010, 14(1): 199-207 doi: 10.3934/dcdsb.2010.14.199 +[Abstract](3022) +[PDF](162.8KB)
In this work, we generalize the idea of Ginzburg-Landau approximation to study the existence and asymptotic behaviors of global weak solutions to the one dimensional periodical fractional Landau-Lifshitz equation modeling the soft micromagnetic materials. We apply the Galerkin method to get an approximate solution and, to get the convergence of the nonlinear terms we introduce the commutator structure and take advantage of special structures of the equation.
Global asymptotic dynamics of a model for quarantine and isolation
Mohammad A. Safi and Abba B. Gumel
2010, 14(1): 209-231 doi: 10.3934/dcdsb.2010.14.209 +[Abstract](3897) +[PDF](342.8KB)
The paper presents an SEIQHRS model for evaluating the combined impact of quarantine (of asymptomatic cases) and isolation (of individuals with clinical symptoms) on the spread of a communicable disease. Rigorous analysis of the model, which takes the form of a deterministic system of nonlinear differential equations with standard incidence, reveal that it has a globally-asymptotically stable disease-free equilibrium whenever its associated reproduction number is less than unity. Further, the model has a unique endemic equilibrium when the threshold quantity exceeds unity. Using a Krasnoselskii sub-linearity trick, it is shown that the unique endemic equilibrium is locally-asymptotically stable for a special case. A nonlinear Lyapunov function of Volterra type is used, in conjunction with LaSalle Invariance Principle, to show that the endemic equilibrium is globally-asymptotically stable for a special case. Numerical simulations, using a reasonable set of parameter values (consistent with the SARS outbreaks of 2003), show that the level of transmission by individuals isolated in hospitals play an important role in determining the impact of the two control measures (the use of quarantine and isolation could offer a detrimental population-level impact if isolation-related transmission is high enough).
The saddle-node-transcritical bifurcation in a population model with constant rate harvesting
Kie Van Ivanky Saputra, Lennaert van Veen and Gilles Reinout Willem Quispel
2010, 14(1): 233-250 doi: 10.3934/dcdsb.2010.14.233 +[Abstract](3859) +[PDF](356.0KB)
We study the interaction of saddle-node and transcritical bifurcations in a Lotka-Volterra model with a constant term representing harvesting or migration. Because some of the equilibria of the model lie on an invariant coordinate axis, both the saddle-node and the transcritical bifurcations are of codimension one. Their interaction can be associated with either a single or a double zero eigenvalue. We show that in the former case, the local bifurcation diagram is given by a nonversal unfolding of the cusp bifurcation whereas in the latter case it is a nonversal unfolding of a degenerate Bogdanov-Takens bifurcation. We present a simple model for each of the two cases to illustrate the possible unfoldings. We analyse the consequences of the generic phase portraits for the Lotka-Volterra system.
Symmetrical solutions of backward stochastic Volterra integral equations and their applications
Tianxiao Wang and Yufeng Shi
2010, 14(1): 251-274 doi: 10.3934/dcdsb.2010.14.251 +[Abstract](3075) +[PDF](231.2KB)
Backward stochastic Volterra integral equations (BSVIEs in short) are studied. We introduce the notion of adapted symmetrical solutions (S-solutions in short), which are different from the M-solutions introduced by Yong [16]. We also give some new results for them. At last a class of dynamic coherent risk measures were derived via certain BSVIEs.
Stochastic Lotka-Volterra system with unbounded distributed delay
Fuke Wu and Yangzi Hu
2010, 14(1): 275-288 doi: 10.3934/dcdsb.2010.14.275 +[Abstract](2795) +[PDF](195.5KB)
In general, population systems are often subject to environmental noise. To examine whether the presence of such noise affects these systems significantly, this paper perturbs the Lotka--Volterra system

$\dot{x}(t)=\mbox{diag}(x_1(t), \cdots, x_n(t))(r+Ax(t)+B\int_{-\infty}^0x(t+\theta)d\mu(\theta))$

into the corresponding stochastic system

$dx(t)=\mbox{diag}(x_1(t), \cdots, x_n(t))[(r+Ax(t)+B\int_{-\infty}^0x(t+\theta)d\mu(\theta))dt+\beta dw(t)].$

This paper obtains one condition under which the above stochastic system has a global almost surely positive solution and gives the asymptotic pathwise estimation of this solution. This paper also shows that when the noise is sufficiently large, the solution of this stochastic system will converge to zero with probability one. This reveals that the sufficiently large noise may make the population extinct.

Phase portraits, Hopf bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates
C. R. Zhu and K. Q. Lan
2010, 14(1): 289-306 doi: 10.3934/dcdsb.2010.14.289 +[Abstract](4284) +[PDF](239.8KB)
The dynamics of Leslie-Gower predator-prey models with constant harvesting rates are investigated. The ranges of the parameters involved in the systems are given under which the equilibria of the systems are positive. The phase portraits near these positive equilibria are studied. It is proved that the positive equilibria on the $x$-axis are saddle-nodes, saddles or unstable nodes depending on the choices of the parameters involved while the interior positive equilibria in the first quadrant are saddles, stable or unstable nodes, foci, centers, saddle-nodes or cusps. It is shown that there are two saddle-node bifurcations and by computing the Liapunov numbers and determining its signs, the supercritical or subcritical Hopf bifurcations and limit cycles for the weak centers are obtained.

2021 Impact Factor: 1.497
5 Year Impact Factor: 1.527
2021 CiteScore: 2.3




Special Issues

Email Alert

[Back to Top]